MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Model Number 121410
Medical Device Problem Codes Break (1069); Failure to Fire (2610); Device Contamination with Chemical or Other Material (2944); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 11/2022).
 
Event or Problem Description
It was reported that prior to a breast biopsy procedure, foreign material was allegedly found in the device.It was further reported that an abnormal sound was heard.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one monopty disposable core biopsy instrument was returned for evaluation.During visual evaluation, the device appeared to be bloody and device was received in its initial position, as the arrow could not be seen in the ready window.Further it was noted that, a rattling noise was heard within the device and foreign material was not observed on the device.Upon functional testing, the device was disassembled and inspected.It was noted that a wing of the actuator button was broken and shifting around within the inner housing.Therefore, the investigation is unconfirmed for reported foreign material as no foreign material was observed on the device.The investigation remains inconclusive for the reported failure to fire as the functional testing was not performed.However, the investigation is confirmed for the identified break as the wing of the actuator button was broken and making rattling noise within device.A definitive root cause for the alleged reported foreign material, failure to fire and identified break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 11/2022).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12253214
Report Number2020394-2021-01409
Device Sequence Number14667848
Product Code KNW
UDI-Device Identifier00801741084584
UDI-Public(01)00801741084584
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121410
Device Catalogue Number121410
Device Lot NumberREEZ2573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;